MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. SPIN XTEND; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC. SPIN XTEND; BIOPSY NEEDLE
Model Number INS-5450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
A veran representative was on-site when the following event occurred.They used a spin extend needle for a procedure, and the stylet broke after the first pass.Another spin xtend was opened to continue with the procedure.The intended procedure was able to be completed with no delay.There was no injury to the patient or user as a result of the reported issue.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Therefore, a root cause could not be determined.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN XTEND
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17243512
Report Number3007222345-2023-00072
Device Sequence Number11979897
Product Code JAK
UDI-Device Identifier00815686020651
UDI-Public00815686020651
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Model NumberINS-5450
Device Catalogue NumberINS-5450
Device Lot Number04119191023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown